Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 213, NWS Shreveport, LA

December 10, 2021Hempstead County, Howard County, Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 10, 2021, 8:28 PM CST for Hempstead County, Howard County, Nevada County, Arkansas. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 10, 2021, 8:28 PM CST (02:28 UTC)
Expired
Dec 10, 2021, 9:30 PM CST
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hempstead County, AR, Howard County, AR, Nevada County, AR

The radar

The Little Rock radar (KLZK), 154 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 10, 8:32 PM CSTTSTM WND DMG3 Nnw Prescott, ARLAW ENFORCEMENT REPORTING TREES DOWN JUST OUTSIDE THE PRESCOTT CITY LIMITS ALONG HIGHWAY 19 NORTH.
Dec 10, 8:45 PM CSTHAIL 1.25Blevins, ARPUBLIC REPORT OF SLIGHTLY LARGER THAN QUARTER SIZE HAIL FROM A CONVENIENCE STORE IN BLEVINS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 6:34 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1338 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
2.6
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted.

923 
WUUS54 KSHV 110228
SVRSHV
ARC057-061-099-110330-
/O.NEW.KSHV.SV.W.0213.211211T0228Z-211211T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
828 PM CST Fri Dec 10 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northern Hempstead County in southwestern Arkansas...
  Southeastern Howard County in southwestern Arkansas...
  Northwestern Nevada County in southwestern Arkansas...

* Until 930 PM CST.

* At 828 PM CST, a severe thunderstorm was located over Tollette, or
  near Mineral Springs, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Blevins, Tollette, Washington, McCaskill and Ozan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.

&&

LAT...LON 3396 9362 3395 9353 3395 9350 3396 9347
      3395 9342 3396 9338 3395 9336 3392 9334
      3390 9330 3387 9331 3372 9387 3384 9397
      3398 9365
TIME...MOT...LOC 0228Z 245DEG 49KT 3380 9387 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

50
1 follow-up statement
728 
WWUS54 KSHV 110236
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
836 PM CST Fri Dec 10 2021

ARC061-110245-
/O.CAN.KSHV.SV.W.0213.000000T0000Z-211211T0330Z/
Howard AR-
836 PM CST Fri Dec 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWARD COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.

LAT...LON 3396 9362 3395 9353 3396 9347 3395 9342
      3396 9338 3395 9336 3392 9334 3390 9330
      3387 9331 3380 9357 3378 9383 3390 9382
      3398 9365
TIME...MOT...LOC 0235Z 245DEG 49KT 3384 9376 

$$

ARC057-099-110330-
/O.CON.KSHV.SV.W.0213.000000T0000Z-211211T0330Z/
Hempstead AR-Nevada AR-
836 PM CST Fri Dec 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHEASTERN HEMPSTEAD AND NORTHWESTERN NEVADA COUNTIES...

At 835 PM CST, a severe thunderstorm was located near Washington, or
8 miles southeast of Nashville, moving northeast at 55 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Blevins, McCaskill and Ozan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3396 9362 3395 9353 3396 9347 3395 9342
      3396 9338 3395 9336 3392 9334 3390 9330
      3387 9331 3380 9357 3378 9383 3390 9382
      3398 9365
TIME...MOT...LOC 0235Z 245DEG 49KT 3384 9376 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 7:49 PM CST, 39 minutes earlier.

Area forecast discussion, Dec 10, 7:49 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
749 PM CST Fri Dec 10 2021

.UPDATE...

Environmental parameters from the 11/00Z SHV sounding indicate an
atmosphere that is conducive for severe weather tonight,
especially along and north of the I-30 corridor with large hail
already reported in southwest Arkansas from this first round of
convection. Impressive amounts of instability with CAPE just above
2000 J/kg, effective shear over 60 knots, and mid-level lapse
rates of 7 C/km altogether have prompted the issuance of Tornado
Watch #555 until 11 PM CST.

High-resolution guidance suggests that the current discrete storm
mode will transition to a linear mode overnight as it shifts
southeastward into Louisiana parishes. Forecast grids have been
adjusted to account for all severe weather potential at the moment
with additional updates forthcoming. /16/

&&

.PREV DISCUSSION... /issued 532 PM CST Fri Dec 10 2021/

AVIATION...

VCTS conditions expected across area terminals this evening as a
frontal boundary approaches from the northwest. Storms to affect
TYR/TXK/GGG/LFK before 11/06Z and SHV/ELD/MLU afterwards. Could
see prevailing TSRA across ELD/MLU from 11/06Z to 11/09Z.
Otherwise, VFR conditions to prevail with southwest winds 10 to 15
knots and gusty this evening becoming northwest 15 knots and gusty
on Saturday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  58  35  59 /  70  20   0   0
MLU  59  67  35  57 /  80  20   0   0
DEQ  43  54  27  58 /  60   0   0   0
TXK  47  55  33  58 /  60   0   0   0
ELD  50  56  31  57 /  90  10   0   0
TYR  48  56  33  60 /  50  20   0   0
GGG  50  55  32  60 /  50  20   0   0
LFK  54  60  36  62 /  80  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST Saturday for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until noon CST Saturday for LAZ001>006-
     010>014-021.

OK...Lake Wind Advisory until noon CST Saturday for OKZ077.

TX...Lake Wind Advisory until noon CST Saturday for TXZ096-097-
     108>112-124>126-136>138-149>153.

&&

16/05
Hazardous weather outlook, Dec 10, 5:26 AM CST, 15 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
526 AM CST Fri Dec 10 2021

ARZ050-051-059>061-072-073-LAZ004>006-011>014-017>022-OKZ077-
TXZ165>167-111200-
Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union-
Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Angelina-
San Augustine-
526 AM CST Fri Dec 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and east Texas.

.DAY ONE...Today and Tonight...

Isolated to widely scattered thunderstorms will be possible across
much of the area today. However, thunderstorms are expected to
increase in intensity and coverage this evening and tonight as a
strong cold front approaches. Some storms could be severe.
Damaging winds, large hail, and isolated tornadoes will be
possible, especially across Louisiana and Southwest Arkansas. The
cold front and the line of storms will move southeast across the
area during the overnight hours and into Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms will be possible across North Central Louisiana on
Saturday. One or two storms could be severe through mid to late
Saturday morning. Damaging winds and large hail will be the
primary threats after sunrise Saturday.

After a few dry days, thunderstorm chances will return to the area
late Wednesday and into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this evening and into
Saturday morning.

ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138-
149>153-111200-
Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
526 AM CST Fri Dec 10 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated to widely scattered thunderstorms will be possible across
much of the area today. However, thunderstorms are expected to
increase in intensity and coverage this evening and tonight as a
strong cold front approaches. Some storms could be severe.
Damaging winds, large hail, and isolated tornadoes will be
possible, especially across Louisiana and Southwest Arkansas. The
cold front and the line of storms will move southeast across the
area during the overnight hours and into Saturday morning.

Gusty southerly winds of 15 to 20 mph with gusts between 25 and 30
mph are expected this afternoon. Therefore, a Lake Wind Advisory
is in effect from noon until 6 PM CST this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

After a few dry days, thunderstorm chances will return to the
area late Wednesday and into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this evening and into
Saturday morning.

09

In the hours before

Local storm report, Dec 10, 7:33 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
733 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             5 W FOREMAN             33.73N 94.48W
12/10/2021  M1.00 INCH       LITTLE RIVER       AR   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED JUST EAST OF THE
            OK LINE AND WEST OF FOREMAN.

&&

25
Local storm report, Dec 10, 7:38 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             WINTHROP                33.83N 94.35W
12/10/2021  E1.00 INCH       LITTLE RIVER       AR   AMATEUR RADIO

            QUARTER SIZE AND SLIGHTLY LARGER REPORTED
            NEAR AND SOUTH OF WINTHROP.

&&

25
Local storm report, Dec 10, 7:54 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             BOGATA                  33.47N 95.21W
12/10/2021  E2.00 INCH       RED RIVER          TX   LAW ENFORCEMENT

            WIND GUSTS ESTIMATED AT 62 MPH AND HAIL FROM
            ONE TO UP TO TWO INCH ESTIMATED HAIL SIZE.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 6:15 PM CSTSevere Thunderstorm WarningSHVLittle River60 min
Dec 10, 7:05 PM CSTSevere Thunderstorm Warning Considerable damage threatSHVLittle River, Sevier55 min
Dec 10, 7:30 PM CSTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Nevada, Sevier45 min
Dec 10, 8:00 PM CSTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier45 min
Dec 10, 9:08 PM CSTFlash Flood Warning Considerable damage threatSHVHempstead4 hr
Dec 10, 9:22 PM CSTSevere Thunderstorm WarningSHVHempstead, Nevada29 min
Dec 10, 10:06 PM CSTSpecial Weather StatementSHVLittle River24 min
Dec 10, 10:20 PM CSTSevere Thunderstorm WarningSHVLittle River, Miller55 min
Dec 10, 10:58 PM CSTSevere Thunderstorm WarningSHVHempstead, Lafayette, Nevada62 min
Dec 10, 11:30 PM CSTSevere Thunderstorm WarningSHVLafayette, Miller45 min
Dec 11, 12:09 AM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette51 min
Dec 11, 1:15 AM CSTSpecial Weather StatementSHVUnion45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.